Florida, 2005

Heavy Rain in Florida, June 29, 2005

June 29, 2005 · NWS JAX · 1 event in 1 county or zone

Nine roads in the county had to be closed due to flooding from heavy rains.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Nine roads in the county had to be closed due to flooding from heavy rains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 8:30 AM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 29, 8:30 AM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT WED JUN 29 2005

.SHORT TERM...THERMODYNAMICALLY 12Z JAX SOUNDING IS VIRTUALLY
IDENTICAL TO YESTERDAY MORNING WITH PWAT AROUND 2.3 INCHES AND
MODIFIED CAPE AROUND 3400J/KG. MAIN DIFFERENCE FROM 24 HOURS AGO IS
THAT THE LOW LEVEL FLOW HAS SHIFTED AROUND TO THE SOUTHWEST. STORM
MOTION IS NOW FROM THE SOUTHWEST AROUND 7 KNOTS. IMPACT OF THIS MAY
BE TO KEEP SHOWERS AND STORMS PINNED A BIT CLOSER TO THE EAST COAST
THIS AFTERNOON IS ANY KIND OF SEABREEZE IS ABLE TO DEVELOP. NOT GOOD
NEWS FOR ALREADY SATURATED AREAS. HEAVY RAIN AND FLOODING WILL AGAIN
BE THE PRIMARY THREATS FOR THE AFTERNOON AND EVENING. ALREADY SEEING
SOME HEAVY RAINFALL ACROSS PORTIONS INLAND SE GEORGIA THIS MORNING.

NO SIGNIFICANT CHANGES PLANNED TO THE ZONES THIS MORNING OTHER THAN
TO FRESHEN UP WORDING.

&&

.MARINE...CURRENT FORECAST IN GOOD SHAPE. NO CHANGES PLANNED.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
     FOLLOWING ZONES...BAKER...COLUMBIA...DUVAL...HAMILTON...
     NASSAU...AND SUWANNEE.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR THE
     FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
     CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...COFFEE...
     ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF DAVIS...PIERCE...
     WARE...AND WAYNE.
MARINE...NONE.

&&

CAMP
Hazardous weather outlook, Jun 29, 11:20 AM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT WED JUN 29 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-301000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1220 PM EDT WED JUN 29 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF SOUTHEAST
GEORGIA AND PORTIONS OF NORTHEAST FLORIDA...
...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...

A DEEP TROPICAL AIRMASS WILL CONTINUE OVER THE AREA TODAY...LEADING
TO WIDESPREAD SHOWERS AND THUNDERSTORM DEVELOPMENT. LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY THREAT FROM THESE STORMS...WITH AVERAGE
RAINFALL OF 1 TO 3 INCHES AND ISOLATED AMOUNTS OF 3 TO 5 INCHES
POSSIBLE. THE GROUND IS ALREADY SATURATED IN PARTS OF THE AREA FROM
RECENT HEAVY RAINFALL...AND THIS HAS ALREADY LED TO SOME FLOODING.
ANY ADDITIONAL RAINFALL WILL INCREASE THE LIKELIHOOD OF LOCALIZED
FLOODING OF NORMALLY PRONE AREAS. MOTORISTS SHOULD NOT ATTEMPT TO
CROSS ANY FLOODED ROADWAYS WHERE THE WATER DEPTH IS UNKNOWN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON THURSDAY MAINLY OVER
NORTHEAST FLORIDA.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/SEC

In the hours before

Special weather statement, Jun 29, 10:34 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1134 AM EDT WED JUN 29 2005

GAZ151-152-291600-
BRANTLEY-PIERCE-
1134 AM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND
PIERCE COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL NOON EDT...

AT 1134 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS CENTERED 7 MILES WEST OF RAYBON...OR ABOUT 7
MILES SOUTHEAST OF PATTERSON...MOVING EAST AT 5 MPH. THIS CLUSTER OF
SHOWERS WILL AFFECT AREAS AROUND RAYBON...NAHUNTA AND HORTENSE
THROUGH NOON EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG U.S.
HIGHWAY 82 WEST OF NAHUNTA...AND ALONG STATE ROAD 15 NORTH OF
HOBOKEN.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 29, 11:49 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT WED JUN 29 2005

FLZ040-291715-
MARION-
1249 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
EXCESSIVE RAINFALL VALID UNTIL 115 PM EDT...

AT 1249 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 3 MILES
SOUTHEAST OF LYNNE...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF
THUNDERSTORMS WILL AFFECT AREAS AROUND MOSS BLUFF AND LYNNE THROUGH
115 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG STATE ROAD 40
FROM LYNNE TO JUNIPER SPRINGS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 29, 12:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
119 PM EDT WED JUN 29 2005

FLZ040-291745-
MARION-
119 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
EXCESSIVE RAINFALL VALID UNTIL 145 PM EDT...

AT 119 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 5 MILES
SOUTHWEST OF BURBANK...OR ABOUT 6 MILES NORTHEAST OF OCALA...MOVING
NORTHEAST AT 5 MPH. THIS CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND
OCALA...ANTHONY...FORT MCCOY AND BURBANK THROUGH 145 PM EDT. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS...MAINLY ACROSS THE NORTHEAST SECTIONS
OF THE OCALA METRO AREA.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 29, 12:23 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
123 PM EDT WED JUN 29 2005

FLZ020>022-291800-
COLUMBIA-HAMILTON-SUWANNEE-
123 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA AND HAMILTON COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL
200 PM EDT...

AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED 2 MILES WEST
OF WELLBORN...OR ABOUT 9 MILES SOUTHEAST OF LIVE OAK...MOVING
NORTHEAST AT 5 MPH. THIS CLUSTER OF SHOWERS WILL AFFECT AREAS AROUND
HOUSTON...WELLBORN...WINFIELD...WHITE SPRINGS AND SUWANNEE VALLEY
THROUGH 200 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG
INTERSTATE 10 BETWEEN LAKE CITY AND LIVE OAK.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 29, 12:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
147 PM EDT WED JUN 29 2005

FLZ040-291815-
MARION-
147 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
EXCESSIVE RAINFALL VALID UNTIL 215 PM EDT...

AT 147 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND ISOLATED THUNDERSTORMS CENTERED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF FORT MCCOY TO 5 MILES NORTH OF
OCALA...STATIONARY. THIS CLUSTER OF THUNDERSTORMS WILL AFFECT AREAS
AROUND SPARR...FORT MCCOY...ANTHONY...OCALA AIRPORT...OCALA AND
BURBANK THROUGH 215 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS...MAINLY IN
THE NORTHEASTERN SECTIONS OF THE OCALA METRO AREA INCLUDING STATE
ROAD 40 AND U.S. HIGHWAY 301.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 29, 12:58 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 PM EDT WED JUN 29 2005

FLZ020>022-291830-
COLUMBIA-HAMILTON-SUWANNEE-
158 PM EDT WED JUN 29 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
COLUMBIA AND HAMILTON COUNTIES FOR EXCESSIVE RAINFALL VALID UNTIL
230 PM EDT...

AT 158 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS CENTERED ALONG A LINE EXTENDING
FROM 8 MILES SOUTHEAST OF LIVE OAK TO 11 MILES NORTH OF LAKE
CITY...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF THUNDERSTORMS WILL
AFFECT AREAS AROUND WHITE SPRINGS...MCALPIN...LIVE
OAK...HOUSTON...WINFIELD...WELLBORN AND SUWANNEE VALLEY THROUGH 230
PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS...MAINLY ALONG INTERSTATE 10
BETWEEN LAKE CITY AND LIVE OAK AND ALONG U.S. HIGHWAY 129 SOUTH OF
LIVE OAK.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Nassau

When
June 29, 1:00 PM EST to 11:00 PM EST
Where
Nassau County, Countywide
Reported by
NEWSPAPER
Coordinates
30.611, -81.771 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461289.